Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 274, NWS Tulsa, OK

September 8, 2015Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2015, 5:41 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 5:41 PM CDT (22:41 UTC)
Expired
Sep 8, 2015, 6:10 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS54 KTSA 082241
SVRTSA
OKC037-143-082330-
/O.NEW.KTSA.SV.W.0274.150908T2241Z-150908T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT TUE SEP 8 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHEASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 630 PM CDT

* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KIEFER...
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SOUTHERN TULSA...                 BROKEN ARROW...
  BIXBY...                          SAPULPA...
  JENKS...                          GLENPOOL...
  KIEFER...                         MOUNDS...
  LIBERTY...                        

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 208 AND 214.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3605 9617 3605 9582 3586 9582 3586 9620
TIME...MOT...LOC 2241Z 279DEG 13KT 3595 9610 

HAIL...1.25IN
WIND...60MPH
 
$$

LACY
1 follow-up statement
828 
WWUS54 KTSA 082310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT TUE SEP 8 2015

OKC037-143-082320-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-150908T2330Z/
CREEK OK-TULSA OK-
610 PM CDT TUE SEP 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHEASTERN TULSA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3605 9617 3605 9582 3586 9582 3586 9620
TIME...MOT...LOC 2259Z 279DEG 13KT 3593 9597 

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Sep 8, 2:46 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE SEP 8 2015

.DISCUSSION...
Surface cold front pushing into far northeast Oklahoma as of
mid afternoon. Low coverage of showers and storms had been
lingering across far northeast Oklahoma and southeast Kansas for
much of the day. Coverage over the last few hours has increased as
the front has gotten a little better push. Overall severe risk
will remain limited...and mainly confined to northeast Oklahoma
during the afternoon and early evening hours. As areal coverage
increases...the risk for severe will lessen some with locally
heavy rainfall becoming the main risk. The front looks to
accelerate southeast overnight...which will result in a lower
heavy rain risk further southeast. Rain chances to diminish across
most of the area Wednesday...with cooler weather expected through
Thursday before another upper system and a sfc boundary impacting
the area late Thursday night and Friday. With less moisture to
work with...will keep lower end pops as they are during that time
period. Upper system slows and wraps up over the midwest during
the weekend...resulting in a dry weekend with a sneak peek at
temperatures more typical of early fall.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  85  68  87 /  90  20  10  10
FSM   71  84  68  88 /  80  60  10  10
MLC   70  84  68  88 /  80  40  10   0
BVO   67  85  64  86 /  80  10  10  10
FYV   67  81  64  83 /  80  40  10  10
BYV   67  81  64  81 /  90  40  10  10
MKO   69  84  67  87 /  80  20  10  10
MIO   67  84  65  85 /  90  20  10  10
F10   69  84  67  87 /  80  20  10  10
HHW   72  86  70  88 /  70  60  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
LONG TERM....23
Hazardous weather outlook, Sep 8, 5:16 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT TUE SEP 8 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 PM CDT TUE SEP 8 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...ENDING BY SUNSET.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

HIGH CHANCES FOR STORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF
THE REGION IN ASSOCIATION WITH A COLD FRONT. WIND SHEAR ALOFT IS
NOT OVERLY SUFFICIENT FOR ORGANIZED SEVERE WEATHER.
HOWEVER...INSTABILITY IS HIGH ENOUGH FOR STORMS TO PRODUCE SOME
ISOLATED POCKETS OF DAMAGING WIND GUSTS AND POSSIBLY SOME
MARGINALLY SEVERE HAIL. WIND GUSTS FROM 50 TO 55 MPH WILL BE MORE
COMMON FROM THE STORMS HOWEVER.

THE STORMS WILL BE MORE OF THE SLOWER MOVING VARIETY...AND SOME
WILL TRAIN OVER AREAS AFFECTED BY EARLIER STORMS. THUS...SOME
LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE AS WE GO INTO
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THRU FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THRU MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...

CHANCES FOR STORMS WILL LINGER FROM SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS WEDNESDAY MORNING...ENDING BY EVENING. STORM
CHANCES RETURN THURSDAY NIGHT INTO FRIDAY WITH THE NEXT COLD
FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Sep 8, 3:49 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT TUE SEP 8 2015

ARZ001-OKZ063-069-082130-
BENTON AR-ADAIR OK-DELAWARE OK-
349 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...SOUTHERN
DELAWARE AND NORTHERN ADAIR COUNTIES UNTIL 430 PM CDT...

AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COLCORD...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS...                 JAY...
GENTRY...                         GRAVETTE...
DECATUR...                        WESTVILLE...
WEST SILOAM SPRINGS...            COLCORD...
KANSAS...                         WATTS...
OAKS...                           SPRINGTOWN...
HIWASSE...                        WEST SILOAM SPRING...
TWIN OAKS...                      MAYSVILLE...
CENTERTON...                      SULPHUR SPRINGS...
BALLARD...                        LAKE FRANCIS...

LAT...LON 3653 9462 3650 9462 3650 9441 3648 9423
      3610 9449 3610 9455 3604 9454 3594 9463
      3612 9480 3616 9480 3616 9484 3632 9499
      3654 9475
TIME...MOT...LOC 2049Z 314DEG 27KT 3632 9475

LACY
Special weather statement, Sep 8, 3:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT TUE SEP 8 2015

OKZ076-082130-
LE FLORE OK-
356 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE COUNTY
UNTIL 430 PM CDT...

AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MC
CURTAIN. THIS STORM WAS DRIFTING SLOWLY EAST.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOKOSHE...                        MILTON...

LAT...LON 3506 9493 3520 9493 3520 9482 3521 9481
      3521 9474 3501 9476
TIME...MOT...LOC 2056Z 313DEG 3KT 3512 9488

LACY
Special weather statement, Sep 8, 4:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT TUE SEP 8 2015

ARZ001-010-082200-
WASHINGTON AR-BENTON AR-
416 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 500 PM CDT...

AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GENTRY...
MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. SOME
MINOR TREE DAMAGE IS POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
ROGERS...                         BENTONVILLE...
SILOAM SPRINGS...                 BELLA VISTA...
LOWELL...                         FARMINGTON...
PEA RIDGE...                      GENTRY...
TONTITOWN...                      BETHEL HEIGHTS...
GRAVETTE...                       CAVE SPRINGS...
DECATUR...                        GREENLAND...
WEST SILOAM SPRINGS...            HIGHFILL...
SPRINGTOWN...                     HIWASSE...

LAT...LON 3644 9409 3598 9412 3613 9456 3648 9461
TIME...MOT...LOC 2115Z 286DEG 26KT 3629 9451

LACY
Special weather statement, Sep 8, 4:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT TUE SEP 8 2015

OKZ064-082200-
CREEK OK-
424 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
500 PM CDT...

AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRUMRIGHT...
MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
DRUMRIGHT...                      SHAMROCK...

LAT...LON 3609 9644 3585 9640 3586 9662 3606 9662
TIME...MOT...LOC 2124Z 262DEG 9KT 3597 9659

LACY
Special weather statement, Sep 8, 5:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT TUE SEP 8 2015

OKZ054-059-082245-
PAWNEE OK-OSAGE OK-
508 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 545 PM CDT...

AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MARLAND TO 3 MILES NORTH OF LAKE
MCMURTRY...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...                         FAIRFAX...
RALSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3671 9661 3624 9680 3625 9692 3633 9693
      3634 9703 3651 9703 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705
TIME...MOT...LOC 2208Z 248DEG 31KT 3655 9704 3623 9719
Special weather statement, Sep 8, 5:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT TUE SEP 8 2015

OKZ064-082245-
CREEK OK-
520 PM CDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK COUNTY UNTIL
545 PM CDT...

AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KELLYVILLE...
MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAPULPA...                        KIEFER...
MOUNDS...                         KELLYVILLE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 200 AND 215.

LAT...LON 3607 9625 3606 9603 3586 9603 3586 9617
      3589 9629
TIME...MOT...LOC 2220Z 280DEG 15KT 3597 9618

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:36 PM CDTSpecial Weather StatementTSACraig, Ottawa39 min
Sep 8, 3:03 PM CDTSpecial Weather StatementTSADelaware42 min
Sep 8, 3:28 PM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Ottawa3 hr
Sep 8, 3:42 PM CDTAreal Flood AdvisoryTSADelaware, Mayes, Ottawa4 hr
Sep 8, 3:49 PM CDTSpecial Weather StatementTSADelaware41 min
Sep 8, 3:56 PM CDTSpecial Weather StatementTSALeFlore34 min
Sep 8, 4:24 PM CDTSpecial Weather StatementTSACreek36 min
Sep 8, 5:08 PM CDTSpecial Weather StatementTSAPawnee37 min
Sep 8, 5:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Sep 8, 5:20 PM CDTSpecial Weather StatementTSACreek25 min
Sep 8, 5:36 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Sep 8, 6:03 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Pawnee, Tulsa, Washington3 hr
Sep 8, 6:08 PM CDTSpecial Weather StatementTSACreek, Okmulgee, Osage, Tulsa, Washington52 min
Sep 8, 6:12 PM CDTSpecial Weather StatementTSALatimer33 min
Sep 8, 6:29 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington46 min
Sep 8, 6:51 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.